Journal of Inequalities and Applications
Volume 2005 (2005), Issue 4, Pages 403-412

On the existence of minimal and maximal solutions of discontinuous functional Sturm-Liouville boundary value problems

S. Carl1 and S. Heikkilä2

1Martin-Luther-Universität Halle-Wittenberg, Fachbereich Mathematik und Informatik, Institut für Analysis, Halle 06099, Germany
2Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, Oulu 90014, Finland

Received 9 October 2003

Copyright © 2005 S. Carl and S. Heikkilä. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We apply a fixed point result for multifunctions to derive existence results for boundary value problems of Sturm-Liouville differential equations with nonlinearities that may involve discontinuous and functional dependencies.